| Model Number |
NM-401L-0523 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus¿s local distributor, but not returned to omsc.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
Event or Problem Description
Olympus medical systems corp.(omsc) was informed by the customer that during using two devices, the following event occurred.The devices were clogged and the medication could not be injected into the vocal folds.There was no patient injury reported.This is the second one of two reports.
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The intended procedure was completed with another device.The needle worked only when retracted into the sheath.In the beginning, of course, it also worked in the extended state.The subject device was not returned, but another device of same model not used(un-opened) was returned to olympus medical systems corp.(omsc) for evaluation.The needle could extend from the outer tube.It was possible to inject liquid when the slider was pushed.The tube was not buckled.The needle tube was not compressive buckled.No other abnormalities that could lead to the phenomenon of the reported event could not be confirmed.The manufacturing record was reviewed and found no irregularities.The cause of the phenomenon could not be conclusively determined since no anomalies were found with the returned device.From investigation result of the related complaint, it was likely that the phenomenon occurred due to the compressive bucking on the needle tube.It is unlikely a unit with defective needle is shipped as nm-401l series undergo 100% inspection for appearance, needle operation and injection.Therefore the compressive buckling on the needle tube was likely caused when the needle was extended because of the great friction between the outer tube and the needle.It was likely that the friction between the outer tube and the needle increased by the following factors.The needle extended/retracted while the tube was coiled in inspection of operation.The slider was abruptly pushed.The kink of the tube.Angle of the distal end of the endoscope.The above device handling has warned in the instruction manual.